i am hypertensive with hypokalemia.my BP used to be 220/120 mmHg.it was not responding to any hypertensive medicine until i started to use aldactone for hypokalemia.my potassium level had gone down to 2.7.we did most of the test like thyroid function test, 24 hour urine for sodium & potassium, CT scan of abdomen & suprarenals, 24H urine VMA, metanephrines,normetanephrines. but all are normal except that my serum potassium is constantly low.presently im on potassium gluconate 3 tablets/day, amlor 10mg, concor 5mg to treat my palpitations.we stopped aldactone because of the tests.my ECG shows ectopics & U wave.my current potassium level is 3.4.im always having muscle weakness, leg cramps, feeling tired,headache or migraine,abdominal crapms.what can be the cause of my low potassium?are there other tests that we should do?thank you...
Welcome to the MedHelp forum!
Persistent low potassium can be due to a kidney disorder, IBS, any other inflammatory bowel disorder, leukemia or due to side effect of certain medications. All these conditions need to be ruled out one by one. If you have essential hypertension then no cause will be found. Treatment is by anti-hypertensives. The one that will suit you can only be found by trial and error. At times a combination works better. Please consult with your cardiologist. Hope this helps. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.